Singular perturbations in risk-sensitive stochastic control

Borkar, V. S. ; Suresh Kumar, K. (2010) Singular perturbations in risk-sensitive stochastic control SIAM Journal on Control and Optimization, 48 (6). pp. 3675-3697. ISSN 0363-0129

Full text not available from this repository.

Official URL:

Related URL:


Control of nondegenerate diffusions with infinite horizon risk-sensitive criterion is studied when the dynamics exhibits two distinct time scales. If the time scales are separated by a factor $\epsilon>0$, then it is shown that under suitable hypotheses, as $\epsilon\downarrow0$, the optimal cost converges to the optimal risk-sensitive cost for a reduced order controlled diffusion. The dynamics of this diffusion corresponds to the dynamics of the slower variables of the original process, with the dependence on the fast variables averaged out as per the asymptotic behavior of the latter. The arguments use a logarithmic transformation to convert the risk-sensitive control problem into a two-person zero-sum ergodic game, followed by the small parameter asymptotics of the associated Hamilton-Jacobi-Isaacs equation.

Item Type:Article
Source:Copyright of this article belongs to Society for Industrial and Applied Mathematics.
Keywords:Risk-Sensitive Control; Singular Perturbations; Two Time Scales; Averaging; Hamilton-Jacobi-Isaacs Equation
ID Code:81478
Deposited On:07 Feb 2012 05:02
Last Modified:07 Feb 2012 05:02

Repository Staff Only: item control page